Alert archive / Ohio / River Flood Warnings in 2015

River Flood Warning 30, NWS Cleveland, OH

June 14, 2015Hancock County, Ohio

NWS Cleveland, OH issued this river flood warning at Jun 14, 2015, 11:22 AM EDT for Hancock County, Ohio. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jun 14, 2015, 11:22 AM EDT (15:22 UTC)
Expired
Jun 14, 2015, 5:38 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Minor

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 159 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek above Findlay (FECO1). The gauge peaked at 10.51 ft at Jun 14, 2015, 11:00 PM EDT.

actionminormoderatemajor51006/1406/15
Action stage
8 ft
Minor stage
9 ft
Moderate stage
10 ft
Major stage
11 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04188496, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WGUS41 KCLE 141522
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1122 AM EDT SUN JUN 14 2015

...The National Weather Service in Cleveland has issued a flood 
warning for the following rivers in Ohio...

  Eagle Creek Above Findlay

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive your car through flooded roadways. The water may be 
deeper than it appears. Turn around...don't drown!

Stay tuned to NOAA weather radio and other local media for further 
details and updates.


&&

OHC063-142138-
/O.NEW.KCLE.FL.W.0030.150614T1522Z-150614T2138Z/
/FECO1.1.ER.150614T1352Z.150614T1500Z.150614T1538Z.UU/
1122 AM EDT SUN JUN 14 2015

The National Weather Service in Cleveland has issued a 

* Flood warning for 
  the Eagle Creek Above Findlay
* From this morning until this afternoon
* At 11:00 AM Sunday the stage was...9.2 feet 
* Flood stage is 9.0 feet 
* The river will fall to below flood stage late this afternoon.
* At 9.0 feet...Eagle Creek will overrun its banks and begin to 
  inundate portions of Fremont and Graceland Avenue.

&&

LAT...LON 4104 8366 4104 8363 4087 8366 4087 8370


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 14, 9:32 AM EDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 14, 9:32 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
932 AM EDT SUN JUN 14 2015

.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH OF THE AREA ACROSS LAKE ERIE TODAY.
A MOIST AND UNSTABLE SOUTH FLOW WILL CONTINUE INTO MONDAY. A WEAK
COLD FRONT WILL SAG SOUTH ACROSS THE AREA LATER MONDAY NIGHT AND
TUESDAY. THE FRONT WILL LIKELY MOVE BACK NORTH AS A WARM FRONT ON
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MADE MINOR ADJUSTMENTS TO THE HOURLY POP THIS MORNING BASED ON
CURRENT TRENDS...OTHERWISE NO CHANGES FOR THE MID MORNING UPDATE.
REMAINING DISCUSSION IS CURRENT.

THE WEAK WARM FRONT IS LIFTING NORTH. WINDS ON THE SOUTH SHORE OF
LAKE ERIE HAVE BECOME SOUTH TO SOUTHEAST EARLY THIS MORNING AND
EXPECT THE FRONT TO LIFT NORTH ACROSS LAKE ERIE TODAY.

DEEP MOISTURE IS IN PLACE AND THE SATELLITE LOOP SHOWS A WEAK SHORT
WAVE MOVING NORTHEAST FROM THE LOWER OHIO VALLEY. THE RIGHT
ENTRANCE REGION OF THE JET WAS OVER THE CENTRAL GREAT LAKES WITH A
LOW LEVEL JET INCREASING ACROSS THE MIDWEST. THE GFS FORECAST ALSO
INCLUDES AN AXIS OF HIGHER THETA E MOVING ACROSS THE AREA TODAY.

ALL POINT TOWARD AN ACTIVE DAY OF SHOWERS AND THUNDERSTORMS. SPC HAS
THE ENTIRE AREA IN A SLIGHT RISK. UNSURE WHERE THE FOCUSING
MECHANISM WILL OCCUR TO GET ANY PARTICULAR STORMS STRONGER THAN
OTHERS BUT WITH DECENT CAPE PROGGED TO DEVELOP AND THE ABOVE
MENTIONED PARAMETERS THERE WILL CERTAINLY BE SOME STORMS AND
CLUSTERS OF STORMS THAT WILL GET STRONG TO SEVERE.

EQUALLY CONCERNING IS THE INCREASING PW AND THE THEREAT FOR HEAVY
SHOWERS/STORMS ON TOP OF THE LOCALLY HEAVY RAIN WE HAVE ALREADY
HAD IN PLACES. WILL NOT ISSUE A FLOOD WATCH AT THIS TIME SINCE THE
STORMS SHOULD MOVE ALONG IN THE BRISK SOUTHWEST FLOW TODAY BUT
WHERE THERE IS TRAINING OR BACK BUILDING WE WILL HAVE TO WATCH FOR
FLOODING. WILL MENTION HEAVY RAIN WITH THE STORMS.

THE FORECAST WAS TOO CONSERVATIVE WITH HIGH TEMPS YESTERDAY AND MY
FIRST INCLINATION WAS TO FORECAST HIGHS IN THE MID/UPPER 80S...SAME
THAT OCCURRED TO OUR SOUTH YESTERDAY BUT WITH A FAIR AMOUNT OF
CLOUDS/SHOWERS WILL FORECAST HIGHS MOSTLY LOWER/MID 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
HARD TO GET TOO SPECIFIC IN THE SHORT/MID TERM PORTION OF THE
FORECAST. SHOWERS AND THUNDERSTORMS WILL LIKELY BE PREVALENT AGAIN
ON MONDAY AS A WEAK COLD FRONT BEGINS TO SAG ACROSS THE CENTRAL
GREAT LAKES. THE LOW LEVEL JET WILL BEGIN TO SAG SOUTH AS WELL AND
AS THE FRONT DRIFTS SOUTH ACROSS THE AREA TUESDAY THERE MAY
SOMEWHAT LESS THREAT OF SHOWERS ACROSS THE NORTHERN COUNTIES TUESDAY
INTO TUESDAY NIGHT.

MOST OF THE MODELS BEGIN TO BRING THE FRONT BACK NORTH AS A WARM
FRONT ON WEDNESDAY WITH THE THREAT OF SHOWERS SHIFTING BACK NORTH
AGAIN. TEMPERATURES WILL MODERATE WITH THE CLOUDS AND SHOWERS AND
CHANGE OF AIR MASS. HIGHS MOSTLY IN THE UPPER 70S AND LOWER 80S WITH
SOME MID 70S NEAR LAKE ERIE.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
MODELS COMING INTO A LITTLE BETTER AGREEMENT FOR THURSDAY.  BOTH
MODELS NOW MOVE LOW PRESSURE ACROSS THE CENTRAL LAKES DRAGGING A
COLD FRONT ACROSS THE FORECAST AREA...SO BUMPED POPS TO LIKELY.
ECMWF CONTINUES TO BE THE FASTER OF THE 2 MODELS...BUT TREND IS THE
SAME.  AFTER THIS THE MODELS DIVERGE.   GFS BUILDS HIGH PRESSURE
OVER THE FORECAST AREA FRIDAY INTO SATURDAY...WHILE ECMWF KEEP HIGH
FURTHER NORTH AND MOVES LOW PRESSURE ACROSS THE OHIO VALLEY.  FOR
NOW WILL LEAN MORE TOWARD THE GFS SOLUTION...BUT KEEP SLIGHT CHANCE
POPS GOING.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
WARM FRONT LINGERING NEAR THE ERIE LAKESHORE. FOR THIS MORNING
EXPECT THE AREA OF SCT SHOWERS WITH ISOLATED TSRA MOVING ACROSS
INDIANA AND WRN OHIO TO INCREASE FOR A FEW HOURS AS IT MOVES
ACROSS THE FORECAST AREA.

MEANWHILE FOR THIS AFTERNOON SPC HAS ENTIRE AREA IN SLIGHT RISK
FOR THIS AFTERNOON AND EVENING. CAPES WILL RISE TO BETWEEN
1500-200 J/KG. THIS COMBINED WITH UPPER LEVEL JET ENERGY WILL PASS
TO THE NORTH OF THE AREA MAY BE ENOUGH TO KICK OFF SOME SCATTERED
STRONG TO SEVERE THUNDERSTORMS. WITH NO EXPLICIT BOUNDARY TO FOCUS
TIMING ON HAVE ONLY GONE WITH VICINITY THUNDERSTORMS AS MOST TAF
SITES...WHILE IN THE WEST AND ALONG ERIE LAKESHORE ADDED TEMPO
GROUP TO TRY AND REFINE TIMING.

EXPECT GUSTY SOUTHWEST WINDS IN THE 15 TO 25 KNOT RANGE THIS
AFTERNOON.

OUTLOOK...PERIODS OF NON-VFR TONIGHT THRU THU WITH SCT SHRA/TSRA.

&&

.MARINE...
QUASI STATIONARY FRONT LINGERING OVER THE LAKE FORECAST TO LIFT
NORTH OF THE LAKE. WINDS TURN TO THE SOUTHWEST THIS AFTERNOON.
CHOPPY CONDITIONS ON THE LAKE DEVELOP TONIGHT INTO MONDAY AS
SOUTHWEST FLOW INCREASES TO 10 TO 20 KNOTS AS LOW PRESSURE TRACKS
ACROSS THE CENTRAL LAKES. WINDS TURN TO THE NORTH TUESDAY AS FRONT
FINALLY PUSHES SOUTH OF THE LAKE AGAIN. LINGERING CHANCE OF TSRA
WILL CONTINUE THROUGH THE WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KOSARIK
NEAR TERM...KOSARIK/OUDEMAN
SHORT TERM...KOSARIK
LONG TERM...DJB
AVIATION...DJB
MARINE...DJB
Hazardous weather outlook, Jun 14, 4:44 AM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
444 AM EDT SUN JUN 14 2015

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-150845-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
444 AM EDT SUN JUN 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS TODAY WITH THE
POTENTIAL FOR STRONG WINDS AND LARGE HAIL. LOCALLY HEAVY RAIN IS
ALSO LIKELY WHICH COULD LEAD TO FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR SEVERE THUNDERSTORMS AGAIN ON MONDAY WITH
THE POTENTIAL FOR STRONG WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO
POSSIBLE WHICH COULD LEAD TO FLOODING.

AN ACTIVE WEATHER PATTERN WILL PERSIST THIS WEEK. IT IS TOO EARLY
TO BE SPECIFIC BUT THERE MAY BE A CHANCE FOR SEVERE THUNDERSTORMS
AND HEAVY RAIN SOMEWHERE IN NORTHERN OHIO OR NORTHWEST
PENNSYLVANIA EACH DAY THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:14 PM EDTAreal Flood AdvisoryCLEMedina, Wayne2 hr
Jun 14, 10:22 AM EDTRiver Flood WarningCLEMarion7 days
Jun 14, 2:34 PM EDTSevere Thunderstorm WarningCLEStark29 min
Jun 14, 2:41 PM EDTSevere Thunderstorm WarningCLEWyandot34 min
Jun 14, 3:30 PM EDTFlash Flood WatchCLEAshtabula, Cuyahoga, Geauga, Lake, Mahoning, Portage and 2 more10 hr
Jun 14, 4:07 PM EDTSpecial Weather StatementCLEGeauga53 min
Jun 14, 4:24 PM EDTSpecial Marine WarningCLE111 min
Jun 14, 5:23 PM EDTSpecial Marine WarningCLE52 min
Jun 14, 5:30 PM EDTSevere Thunderstorm WarningCLEStark31 min
Jun 14, 5:39 PM EDTRiver Flood WarningCLEHancock13 hr
Jun 14, 6:08 PM EDTSpecial Weather StatementCLEAshtabula37 min
Jun 14, 6:11 PM EDTSpecial Marine WarningCLE34 min
Jun 14, 6:17 PM EDTSevere Thunderstorm WarningCLEAshtabula28 min
Jun 14, 6:26 PM EDTSpecial Marine WarningCLE49 min
Jun 14, 6:27 PM EDTSpecial Weather StatementCLEMahoning33 min
Jun 14, 6:54 PM EDTAreal Flood AdvisoryCLEAshtabula3 hr
Jun 14, 7:21 PM EDTSevere Thunderstorm WarningCLEGeauga24 min
Jun 14, 7:48 PM EDTSpecial Weather StatementCLEMahoning, Portage, Stark, Summit, Trumbull57 min
Jun 14, 7:54 PM EDTSpecial Weather StatementCLEErie, Ottawa, Sandusky36 min

Nearby

River Flood Warnings in Ohio, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.